MAUDE Adverse Event Report: DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG

DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG
Model Number PNI0240
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dannik has completed a thorough review of all available records related to this device and associated lot number including manufacturing and incoming inspection records for all subassemblies, components, and raw materials.This lot passed all manufacturing and quality control inspections, and no irregularities or abnormalities were found during the record review.Review of vigilance reports did not reveal any trends to a specific lot.Unfortunately, the end user has informed dannik that they are unable to provide any additional information on this incident or answer any of our follow-up and clarification questions needed.The suspect device was not retained and no pictures were provided.Without additional information, the exact root cause cannot be determined given the available information.However, dannik has reviewed our prior investigations related to similar failures and it is believed that the most likely root cause is user error.Specifically, that the bag was in contact with a sharp object or instrument, such as a grasper or gallstone.Additionally, it is unknown if the user enlarged the port site during extraction, as failure to properly enlarge the port site during extraction would have placed high pressure on this area and contributing to the bag rupture.Dannik has provided these findings to our customer to share with the end user.No patient harm has been reported in this event or in any similar events reviewed as part of this investigation.Dannik will continue to monitor this issue through our vigilance system for trends and take appropriate actions as necessary to ensure the continued performance and safety of the product.If additional information regarding this incident is obtained which was not known or not available prior to this report, dannik will re-open and reassess our investigation and response at that time.We have determined that this event is not reportable as defined by 21 cfr 803 as the identified malfunctions are not likely to cause or contribute to a death or serious injury.However, this report is being submitted as an official response to the medsun report as required by our internal procedures.
 
Event or Problem Description
Patient undergoing laparoscopic cholecystectomy.The device, endo catch bag, was used to contain the specimen.As the bag was being removed from the patient, it tore, spilling gall stones in to the abdominal cavity.The gall bladder was intact in the bag.The rup was irrigated and suctioned clear and the bag pieces were removed from the cavity as well.Comparison of the torn bag and pieces to a complete bag was done as well to ensure no remaining bag pieces remined in the patient.

Brand Name
PMI SUPERBAG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
DANNIK, LLC
941 w. morse blvd.
suite 100
winter park FL 32789
Manufacturer (Section G)
DANNIK, LLC
3201 e. colonial dr.
suite m3
orlando FL 32803
Manufacturer Contact
daniel doerr
941 w. morse blvd.
suite 100
winter park, FL 32789
3217501155
MDR Report Key20370895
Report Number3015775837-2024-00003
Device Sequence Number19805733
Product Code GCJ
UDI-Device Identifier00850013527618
UDI-Public00850013527618
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K200053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberPNI0240
Device Lot Number2304PNI024002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight76 KG